Alert archive / South Carolina / Gale Watches in 2016
Gale Watch 9, NWS Charleston, SC
NWS Charleston, SC issued this gale watch at Feb 23, 2016, 3:44 AM EST. It took effect at Feb 24, 2016, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2016, 3:44 AM EST (08:44 UTC)
- In effect from
- Feb 24, 2016, 10:00 AM EST
- Expired
- Feb 23, 2016, 4:19 PM EST
- In force
- Issued by
- NWS Charleston, SC
The text
As transmitted.
604 WHUS72 KCHS 230844 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 344 AM EST TUE FEB 23 2016 AMZ374-231645- /O.NEW.KCHS.SC.Y.0018.160224T0600Z-160224T1500Z/ /O.NEW.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 344 AM EST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. * WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY. MAXIMUM SEAS REACHING 8 TO 10 FEET. HIGHEST WINDS AND SEAS BEYOND 40 NM. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$ AMZ350-231645- /O.NEW.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 344 AM EST TUE FEB 23 2016 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY. MAXIMUM SEAS REACHING 6 TO 9 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$
3 follow-up statements
826 WHUS72 KCHS 231112 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 612 AM EST TUE FEB 23 2016 AMZ374-231915- /O.CON.KCHS.SC.Y.0018.160224T0600Z-160224T1500Z/ /O.CON.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 612 AM EST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. * WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY. MAXIMUM SEAS REACHING 8 TO 10 FEET. HIGHEST WINDS AND SEAS BEYOND 40 NM. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$ AMZ350-231915- /O.CON.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 612 AM EST TUE FEB 23 2016 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... * WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY. MAXIMUM SEAS REACHING 6 TO 9 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$
937 WHUS72 KCHS 231559 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1059 AM EST TUE FEB 23 2016 AMZ374-240000- /O.CON.KCHS.SC.Y.0018.160224T0600Z-160224T1500Z/ /O.CON.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1059 AM EST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. * WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY. MAXIMUM SEAS REACHING 8 TO 10 FEET. HIGHEST WINDS AND SEAS BEYOND 40 NM. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$ AMZ350-240000- /O.CON.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1059 AM EST TUE FEB 23 2016 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... * WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY. MAXIMUM SEAS REACHING 6 TO 9 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS. && $$
698 WHUS72 KCHS 232119 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 419 PM EST TUE FEB 23 2016 AMZ374-240530- /O.CON.KCHS.SC.Y.0018.160224T0600Z-160224T1500Z/ /O.UPG.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/ /O.NEW.KCHS.GL.W.0009.160224T1500Z-160225T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 419 PM EST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-240530- /O.UPG.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/ /O.NEW.KCHS.GL.W.0009.160224T1500Z-160225T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 419 PM EST TUE FEB 23 2016 ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-240530- /O.EXB.KCHS.SC.Y.0018.160224T1500Z-160226T0000Z/ CHARLESTON HARBOR- 419 PM EST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM EST THURSDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-240530- /O.EXB.KCHS.SC.Y.0018.160224T1200Z-160226T1200Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 419 PM EST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST FRIDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ354-240530- /O.EXB.KCHS.SC.Y.0018.160224T1200Z-160226T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 419 PM EST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST FRIDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale watch went out at Feb 23, 12:28 AM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 23, 12:28 AM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1228 AM EST TUE FEB 23 2016 .SYNOPSIS... A STATIONARY FRONT WILL LINGER ACROSS SOUTH CAROLINA COUNTIES OVERNIGHT INTO TUESDAY...THEN A WARM FRONT WILL LIFT NORTH OF THE AREA TUESDAY NIGHT. POTENT LOW PRESSURE WILL TRACK TO THE WEST OF THE APPALACHIANS AND WILL PUSH A STRONG COLD FRONT INTO THE REGION WEDNESDAY BRINGING A CHANCE OF SEVERE WEATHER. THE FRONT WILL PUSH THROUGH WEDNESDAY EVENING. COOLER HIGH PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 23/05Z MESOANALYSIS PLACED A SHARPENING WEDGE FRONT OVER THE MIDLANDS AND PEE DEE WITH A DEVELOPING WARM FRONT EXTENDING FROM OFF THE CENTRAL SOUTH CAROLINA COAST AND ARCHING DOWN ALONG THE SAVANNAH RIVER. MODELS HAVE BEEN CONSISTENT FOR SEVERAL RUNS NOW KEEPING THESE FEATURE AS TWO SEPARATE ENTITIES OVERNIGHT. LOW CLOUDS AND FOG WILL CONTINUE TO FILL IN NORTH OF THE DEVELOPING WARM FRONT WITH A RISK FOR LOCALLY DENSE FOG POSSIBLE ACROSS MAINLY FAR UPPER PORTIONS OF DORCHESTER...BERKELEY AND CHARLESTON COUNTIES. FARTHER SOUTH...IT WILL REMAIN A FAIRLY WARM NIGHT WITH TEMPERATURES CHANGING LITTLE BETWEEN NOW AND SUNRISE. LOWS FROM THE LOWER 50S NORTH TO THE UPPER 50S CENTRAL/SOUTH LOOKS REASONABLE...ALTHOUGH A SLIGHT UPWARD ADJUSTMENT WAS NEEDED. THE NEXT SEVERAL HOURS LOOK DRY...BUT ISENTROPIC ASSENT WILL BE ON THE INCREASE ALONG/EAST OF I-95 AFTER 3-4 AM. 30-40 PERCENT LOOKS GOOD HERE WITH 10-20 PERCENT ELSEWHERE. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... TUESDAY AND TUESDAY NIGHT...A SHORT WAVE WILL CLOSE AND GATHER STRENGTH ACROSS THE SOUTHERN PLAINS WHILE WEAK IMPULSES EXIT THE SOUTHEASTERN STATES. AS THE DEEPENING MID/UPPER LOW TREKS ACROSS THE LOWER MS VALLEY THE WEDGE WILL BREAK DOWN DURING TUESDAY NIGHT...AS THE BOUNDARY RETURNS NORTHWARD AS A WARM FRONT. AS A RESULT...WILL LIKELY OBSERVE MINIMUM TEMPERATURES TUESDAY EVENING...BEFORE THEY RISE OVERNIGHT. STRENGTHENING LOW-LEVEL THETA-E ADVECTION BY TUESDAY EVENING WILL SUPPORT AT LEAST CHANCE POPS BY THAT TIME WEDNESDAY AND WEDNESDAY NIGHT...VOLATILE WEATHER ON TAP WITH THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AS THE INTENSE MID/UPPER LOW LIFTS NORTHEASTWARD WEST OF THE APPALACHIANS. AT THIS TIME...THINK THE PEAK THREAT WILL OCCUR WEDNESDAY AFTERNOON SUPPORTED BY STRONG LIFT...STRENGTHENING LOW-LEVEL WINDS FEATURING 50-55 KT AT 925 MB...AND MARGINAL-MODERATE INSTABILITY PRIOR TO THE ARRIVAL OF A DRY SLOT. ALL OF THE FORECAST AREA IS CURRENTLY HIGHLIGHTED IN A SLIGHT RISK BY SPC. OTHERWISE...EXPECT BREEZY CONDITIONS AND TEMPERATURES THAT ARE WELL ABOVE NORMAL. THURSDAY...DEEPEST MOISTURE WILL BE WELL DISPLACE OFFSHORE FOR THURSDAY WITH NO POPS REQUIRED. BREEZY WESTERLY FLOW IS EXPECTED GIVEN THE LINGERING STRONG LOW-LEVEL WIND FIELD ON THE BACKSIDE OF THE DEPARTED LOW. SKIES WILL CLEAR AND TEMPS WILL BE CLOSER TO NORMAL DURING THE DAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SURFACE HIGH PRESSURE ACROSS THE SOUTHERN PLAINS WILL BUILD TO THE SOUTHEAST U.S. BY SUNDAY. THIS FEATURE WILL DOMINATE OUR WEATHER IN THE LONG TERM. EXPECT DRY CONDITIONS WITH BELOW NORMAL TEMPERATURES FRIDAY AND SATURDAY, WARMING TO NORMAL BY SUNDAY. && .AVIATION /05Z TUESDAY THROUGH SATURDAY/... KCHS...THERE IS A RISK FOR LOW CLOUDS AND POSSIBLY SOME FOG PRIOR TO SUNRISE AS A WARM FRONT DEVELOPS JUST SOUTHEAST OF THE TERMINAL. BEST PROBABILITIES FOR IFR CONDITIONS LOOK TO REMAIN NORTH OF THE TERMINAL...BUT VALUES ARE CERTAINLY NON-ZERO. RAP/NAM GUIDANCE ARE INCONSISTENT ON EXACTLY HOW LOW CIGS WILL GET...BUT GIVEN GUIDANCE HAS BEEN TOO AGGRESSIVE OF LATE...WILL GO FAIRLY CONSERVATIVE FOR NOW SHOWING A TEMPO GROUP FROM 09-12 OF 4SM BR BKN020. AMENDMENTS WILL LIKELY BE NEEDED AS TRENDS BECOME MORE APPARENT. SCATTERED SHOWERS ARE EXPECTED TO DEVELOP ALONG THE COAST JUST AFTER SUNRISE...WHICH MAY BRUSH THE TERMINAL. DURATIONS ARE SUCH THAT ANY IMPACTS WILL BE VERY BRIEF. WILL CARRY VCSH FOR NOW AND NOT INTRODUCE ANYTHING LOWER ATTM. SHOWERS WILL LIKELY BE AROUND LATER THIS AFTERNOON. MODELS ARE INCONSISTENT ON THE TIMING/PLACEMENT OF THIS ACTIVITY SO AGAIN WILL HOLD OFF ANY MENTION ATTM UNTIL A MORE DEFINITIVE TREND PRESENTS ITSELF. KSAV...VFR. COULD SEE SCATTERED SHOWERS IMPACT THE TERMINAL ROUGHLY 15-18Z SO WILL CARRY A TEMPO GROUP FOR 5SM -SHRA FOR NOW. GUIDANCE HAS BEEN A BIT MORE CONSISTENT SHOWING SHOWERS IMPACT THE TERMINAL. MORE ACTIVITY COULD AFFECT THE TERMINAL THIS AFTERNOON...BUT GUIDANCE HAS NOT BE AS CONSISTENT IN SHOWING THE TIMING/PLACEMENT OF THIS ACTIVITY. WILL THEREFORE FORGO A MENTION WITH THIS TAF CYCLE. EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS ARE EXPECTED AT TIMES TUESDAY NIGHT DUE TO PERIODS OF LOW CLOUDS AND POSSIBLE SHRA. ADDITIONAL FLIGHT RESTRICTIONS WILL OCCUR WEDNESDAY INTO EARLY WEDNESDAY NIGHT AS A STRONG COLD FRONT IMPACTS THE AREA WITH SHRA AND STRONGER TSRA. WINDY CONDITIONS AND/OR LOW LEVEL WIND SHEAR WILL ALSO OCCUR WEDNESDAY THROUGH THURSDAY NIGHT. && .MARINE... OVERNIGHT...A WEAK PRESSURE GRADIENT AND A STATIONARY FRONT WILL HOLD WINDS 10 KT OR LESS. ALSO...WIND DIRECTION COULD VARY FROM E/NE ACROSS NORTHERN WATERS TO S/SE ACROSS SOUTHERN WATERS. SEAS WILL AVERAGE 1-3 FT. SOME FOG COULD DEVELOP OVER CHARLESTON HARBOR AND ADJACENT SC NEARSHORE WATERS LATER TONIGHT. WILL CONTINUE TO ASSESS. TUESDAY AND TUESDAY NIGHT...SOUTHEASTERLY FLOW WILL PREVAIL AS A WEDGE BRIEFLY DEVELOPS ACROSS THE CENTRAL CAROLINAS. A WARM FRONT WILL LIFT NORTHWARD ALLOWING FOR A RETURN OF SOUTHERLY FLOW WHICH WILL INCREASE TUESDAY NIGHT. POTENTIAL FOR SHOWERS AND TSTMS WILL ALSO INCREASE ACROSS THE WATER BY THIS TIME. WEDNESDAY AND WEDNESDAY NIGHT...SMALL CRAFT CONDITIONS WILL LIKELY DEVELOP DURING WEDNESDAY AS STRONG SOUTH TO SOUTHWEST WINDS TAKE SHAPE. A POTENTIAL FOR STRONG TO SEVERE TSTMS ALSO EXISTS...ALONG WITH SEAS BUILDING TO 5-7 FT ACROSS THE COASTAL WATERS AND 7-9 FT ACROSS THE 20-60 NM WATERS. THURSDAY THROUGH FRIDAY...THE HUMONGOUS CYCLONIC FLOW AROUND INTENSE LOW PRESSURE IN EASTERN CANADA WILL EXTEND ACROSS THE LOCAL WATERS...LEADING TO SMALL CRAFT ADVISORIES OR POSSIBLE GALES THURSDAY...WITH CONDITIONS FINALLY IMPROVING AS THE GRADIENT STARTS TO SLACKEN FRIDAY. SEA FOG...THERE IS SOME CONCERN OF STRATUS BUILD-DOWN TONIGHT INTO TUESDAY NIGHT THAT MIGHT GENERATE AT LEAST SOME RESTRICTIONS TO SURFACE VISIBILITIES. BLOW-OUT TIDES...THE STRONG OFFSHORE FLOW BEHIND THE COLD FRONT WILL LEAD TO LIKELY BLOW-OUT TIDES WEDNESDAY NIGHT INTO THURSDAY NIGHT OR FRIDAY...MAINLY NEAR AND DURING THE LOW TIDE WITH DEPARTURES AS MUCH AS 1.5 TO 2.5 FT MLLW BELOW PREDICTED LEVELS...IF NOT MORE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Feb 22, 7:52 PM EST, 7 hours 52 minutes before
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
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:44 AM EST | Small Craft Advisory | CHS | 3 days | |
| Feb 23, 4:19 PM EST | Gale Warning | CHS | 42 hr | |
| Feb 23, 4:36 PM EST | Wind Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 27 hr |
Nearby
Gale Watches in South Carolina, 2016Every gale watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.